MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG MID LINE MINI TRAY 4F; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS GROSHONG MID LINE MINI TRAY 4F; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Catalog Number 7715435
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/28/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of rezk0988 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
(b)(4) it was reported that a patient with lung cancer and a tracheostomy tube was being mechanically ventilated and was hospitalized for acute respiratory failure.A groshong midline catheter was placed via the basilic vein of right arm with ultrasound on (b)(6) 2016.The catheter was placed for blood sampling and intravenous therapy infusions.The catheter was reportedly placed without difficulty or complications with 1.5 cm of the catheter left outside the body.The device was stabilized with a transparent dressing film instead of a statlock.It was stated that the device was treated and controlled in accordance to hospital procedure.On (b)(6), at 4 am, the patient was highly agitated and was taken off the tracheostomy tube and the midline catheter.The nurse found that at the insertion site on the patient's skin that the gray and purple device, with the luer-lock, had reportedly been detached from the blue cone of the catheter.It was said that the blue cone had been torn from the gray portion, leaving only the connector blunt attaching the two pieces together.The catheter was removed to avoid migration in the venous circulation.

Brand Name
GROSHONG MID LINE MINI TRAY 4F
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5632236
Report Number3006260740-2016-00206
Device Sequence Number10875561
Product Code DQY
UDI-Device Identifier00801741075230
UDI-Public(01)00801741075230(17)201028(10)REZK0988
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K871080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2020
Device Catalogue Number7715435
Device Lot NumberREZK0988
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR